Withdrawal symptom after discontinuation of transdermal fentanyl at a daily dose of 0.6 mg
- 108 Downloads
Neurophysiologic disorders developed in three patients after discontinuation of transdermal fentanyl (TDF) at a daily dose of 0.6 mg (2.5 mg per a patch), although direct removal of a 2.5 mg patch is permitted by the manufacturer as the formulation has the lowest fentanyl content among all the commercially available patch formulations. These observations indicate that the discontinuation of TDF carries a risk for developing withdrawal symptoms even when using a 2.5 mg patch. To avoid such adverse events, we considered the necessity of gradual reduction in the daily fentanyl requirements. For this purpose, we covered part of the application surface of the patch with an insulating tape, and then increased the covered area in a stepwise manner. There were no apparent withdrawal signs during the procedure described above.
KeywordsPain control Transdermal fentanyl Withdrawal symptom
Unable to display preview. Download preview PDF.
- Product Information, Janssen Pharmaceutical KK, Tokyo, Japan.Google Scholar
- Donner B, Zenz M, Tryba M, Strumpf M. Direct conversion from oral morphine to transdermal fentanyl: a multicenter study in patients with cancer pain. Pain 64: 1996; 527–34.Google Scholar
- Matoba M. The recipe of cancer pain management [in Japanese]. Tokyo: Shunjusha, 2004. ISBN 4-393-71048-7.Google Scholar